Heavy Rain, Jewell
- When
- May 24, 6:00 AM CST to May 25, 6:00 AM CST
- Where
- Jewell County, Ionia
- Reported by
- COOP Observer
- Coordinates
- 39.670, -98.350
Storm total rainfall of 3.61 inches was reported.
The time frame between the early morning hours of Tuesday the 24th into the day on Wednesday the 25th brought widespread heavy rainfall and flooding to much of North Central Kansas, in what turned out to be the second of three significant heavy rainfall events within a 2-week span. This event unfolded in two distinct waves, with the heaviest accumulations focused from the evening of the 24th…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
The time frame between the early morning hours of Tuesday the 24th into the day on Wednesday the 25th brought widespread heavy rainfall and flooding to much of North Central Kansas, in what turned out to be the second of three significant heavy rainfall events within a 2-week span. This event unfolded in two distinct waves, with the heaviest accumulations focused from the evening of the 24th into the early morning hours on the 25th. For the 24-hour period ending on the morning of the 25th, widespread rainfall amounts of 2.5 to 4 inches were common across the six-county area, with isolated reports of 5 inches or higher in southern Osborne County. Officially measured 24-hour totals included 4.03 inches at Lebanon, and 3.61 inches at Ionia. Not surprisingly, both areal and river flooding quickly became an issue for parts of the area. Several roads were covered in water for at least a short time in Smith, Jewell, Osborne, and Mitchell Counties. River flooding impacted various gauges, including the Solomon River at Beloit, North Fork Solomon at Portis, and South Fork Solomon at Osborne, along with the White Rock Creek near Burr Oak. Moderate flood stage was reached at Beloit and Portis, with Portis cresting 6.6 feet above flood stage on the evening of the 25th. The White Rock Creek near Burr Oak crested 6.3 feet above flood stage around the same time.
Despite occurring during the peak time of year for severe thunderstorms, no damaging winds, hail or tornadoes were reported within the local area, although brief funnel clouds were sighted in the Glen Elder and Lebanon areas. It was a rather close call for North Central Kansas, however, as a significant severe weather outbreak pounded a corridor from central Kansas to northern Texas, including several damaging tornadoes. The primary reason that severe weather focused farther south involved the track of the parent mid-level low pressure system, which slid from west to east across the central third of Kansas. This kept the primary east-west oriented surface warm front, and thus substantial low-level instability, just south of North Central Kansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at May 24, 5:55 AM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
655 AM CDT TUE MAY 24 2011
.UPDATE...FORECAST WAS UPDATED TO ADJUST POPS FOR ONGOING
CONVECTION AND TO ADD NEW SEVERE THUNDERSTORM WATCH THROUGH 2 PM
FOR NORTH CENTRAL KANSAS.
&&
.PREV DISCUSSION... /ISSUED 609 AM CDT TUE MAY 24 2011/
AVIATION...12Z TAF. TSTMS ARE THE MAIN CONCERN FOR THE TAF PERIOD.
MORNING CONVECTION WILL CONTINUE TO WORK ITS WAY NORTHEASTWARD
THIS MORNING AND HAVE FOUND IT DIFFICULT TO TRY TO PINPOINT ANY
DRY TIME FOR THE TAF PERIOD. CLOUD CIGS HAVE VARIED FROM LIFR TO
VFR AND HAVE SETTLED FOR MAINLY MVFR AND IFR FOR THE MAJORITY OF
THE TIME FRAME. SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THIS
AFTERNOON AND EVENING WITH LARGE HAIL...DAMAGING WINDS AND VERY
HEAVY RAINFALL THE MAIN HAZARDS FROM THE STORMS. WINDS WILL BE
FROM AN EASTERLY DIRECTION FOR THE MOST PART TODAY BUT WILL BE
VARIABLE/STRONGER DURING THUNDERSTORMS. WINDS WILL SHIFT
NORTHEASTERLY TONIGHT. WIDESPREAD HEAVY RAINFALL WILL CONTINUE
INTO THE OVERNIGHT PERIOD TONIGHT.
PREV DISCUSSION... /ISSUED 339 AM CDT TUE MAY 24 2011/
DISCUSSION...MAIN FORECAST CONCERNS FOR THIS FORECAST LIE WITH
PRECIPITATION CHANCES TODAY THROUGH WEDNESDAY...ALONG WITH WINDS
ON WEDNESDAY.
WHAT LOOKS TO BE AN INTERESTING DAY IS GETTING OFF TO AN EARLY START
THIS MORNING...WITH SHOWERS AND ISOLATED THUNDERSTORMS HAVING MOVED
INTO THE CWA FROM THE WEST...WITH ADDITIONAL ACTIVITY NOT FAR BEHIND
ACROSS WRN KANSAS. DRIVEN MAINLY BY LOWER/MID MOISTURE AND WARM AIR
ADVECTION...WILL HAVE TO KEEP AN EYE ON THESE THUNDERSTORMS THIS
MORNING...ESPECIALLY ACROSS ROUGHLY THE SWRN PORTIONS OF THE CWA
WHERE BETTER MID LEVEL LAPSE RATES AND INCREASED SHEAR AND ELEVATED
INSTABILITY RESIDE...BRINGING A THREAT FOR SEVERE THUNDERSTORMS.
ONCE WE CAN GET PAST THIS MORNINGS ACTIVITY...MAIN FOCUS WILL TURN
TO THIS AFTERNOON AND EVENING...WHEN MORE WIDESPREAD THUNDERSTORM
DEVELOPMENT IS EXPECTED. MODELS NOT IN TOO BAD OF AGREEMENT WITH
THE MID/UPPER LEVEL PATTERN THROUGH THE DAY...SHOWING THE MAIN
TROUGH CONTINUING TO DIG THROUGH THE ROCKIES...EVENTUALLY DEVELOPING
INTO A CLOSED LOW AS IT EMERGES ONTO THE HIGH PLAINS LATER THIS
AFTERNOON AND EVENING AS THE MID/UPPER LEVEL JET ROUNDS THE SOUTHERN
EDGE AND NOSES INTO PORTIONS OF THE CENTRAL/SRN PLAINS. MAIN AREA
OF DIFFERENCE BETWEEN MODELS CONTINUES TO LIE WITH THE SURFACE
FEATURES THROUGH THE DAY...AND MOST IMPORTANTLY FOR OUR CWA...WHERE
THE SFC LOW AND WARM FRONTAL BOUNDARY END UP. MODELS RANGE FROM THE
SFC LOW DEEPENING ANYWHERE FROM SWRN KS TO DOWN INTO THE PANHANDLE
OF TX...AND THOSE DIFFERENCES CONTINUE AS THE SFC LOW SHIFTS OUT THE
E/NE...RESULTING IN VARIATIONS WITH HOW CLOSE THE CWA THE FRONTAL
BOUNDARY ENDS UP. THIS HAS A BIG IMPACT ON THE AMOUNT OF
INSTABILITY THAT NOSES BACK INTO THE CWA...RANGING FROM AROUND 1500
J/KG FROM THE 00Z NAM TO NEAR 4000 J/KG FROM THE GFS. ANOTHER
WRENCH IN THIS WHOLE THING IS WHAT IMPACT THE CURRENT CONVECTION IS
GOING TO HAVE ON ACTIVITY LATER TODAY AND NORTHWARD PROGRESS OF THE
SFC FRONT...AND A LOT WILL DEPEND ON HOW FAR EAST IT GETS AND HOW
LONG IT LINGERS ON. SO WHILE THE MAIN SHOW TODAY IS EXPECTED TO BE
TO THE SOUTH OF THE CWA...CERTAINLY CANT RULE OUT AT LEAST SOUTHERN
PORTIONS OF THE CWA SEEING AN PRETTY ACTIVE AFTERNOON/EVENING. FEEL
THAT HWO HAD A GOOD HANDLE ON THINGS...SO WONT MAKE A LOT OF
CHANGES...AND WILL KEEP THE LARGER HAIL/TORNADO MENTION GOING WITH
PARAMETERS CONTINUING TO POINT TO THAT POSSIBILITY.
UNFORTUNATELY...THERE ARE PLENTY OF DETAILS THAT WILL HAVE TO BE
IRONED OUT AS THINGS BECOME MORE CLEAR THROUGH THE DAY...ESP WHERE
THE BOUNDARIES ULTIMATELY END UP.
AS WE GET INTO TONIGHT AND WEDNESDAY...THE THREAT FOR SEVERE WEATHER
WILL CONTINUE BUT PRIMARY CONCERN WILL TURN MORE TO HYDRO...AS
HEAVIER RAIN IS EXPECTED ACROSS A GOOD PORTION OF THE CWA. MODELS
HAVE BEEN FAIRLY CONSISTENT WITH THE MAIN MID/UPPER LEVEL LOW
SHIFTING EAST ACROSS KS DURING THE OVERNIGHT HOURS...LEAVING THE CWA
ON THE NORTHERN SIDE IN AN AREA OF INCREASED MID/UPPER LEVEL
DEFORMATION/FRONTOGENETICAL FORCING. PREVIOUS SHIFT HOISTED A FLOOD
WATCH FOR THE ENTIRE CWA...AND SEE NO REASON TO REMOVE ANY COUNTIES
AT THIS POINT WITH MODELS SHOWING AT TIMES HEFTY QPF VALUES AND WITH
MOST OF THE CWA SITTING IN THE DAY 1 SLIGHT RISK EXCESSIVE RAINFALL
OUTLOOK. WEDNESDAY IS JUST LOOKING LIKE IT WILL BE A MISERABLE DAY
ACROSS A MAJORITY OF THE CWA...AS THE UPPER LEVEL LOW CONTINUES TO
LUMBER EAST...EVENTUALLY CROSSING THE MO RIVER WEDNESDAY EVENING.
THIS MEANS CONTINUED PRECIPITATION /WHICH SHOULD TO START TO SHOW
SIGNS OF DIMINISHING LATE IN THE AFTERNOON/...PLENTY OF CLOUD
COVER...AND COOLER TEMPERATURES WITH HIGHS ONLY IN THE 50S/60S. TO
ADD TO THIS...THANKS TO A DEEPENED SFC LOW OVER KANSAS AND HIGH
PRESSURE TRYING TO BUILD IN FROM THE NORTH...A TIGHT PRESSURE
GRADIENT IS EXPECTED TO BRING STRONG NORTHERLY WINDS THROUGH THE
DAY. DID BUMP UP SPEEDS SOME...AND IT IS POSSIBLE THAT SOME OF THE
CWA WILL NEED A WIND ADV...BUT CHOSE TO HOLD OFF ON ANY HEADLINES AT
THIS POINT IN TIME AS IT IS THREE PERIODS OUT.
OTHER THAN A FEW LINGERING POPS WEDNESDAY EVENING...DRY CONDITIONS
ARE EXPECTED TO RETURN AND CONTINUE ON INTO THURSDAY. THE PLAINS
SIT UNDER THE INFLUENCE OF SHORTWAVE RIDGING BEHIND TODAYS
SYSTEM...AND ANOTHER UPPER LEVEL TROUGH SHIFTING INTO THE ROCKIES.
WITH HIGH PRESSURE BECOMING THE PRIMARY SFC FEATURE...WINDS WILL
DIMINISH...AND WHILE THERE WONT BE A BIG JUMP UP IN TEMPERATURES
EVEN WITH CLEARING SKIES...IT WILL BE PRETTY NICE DAY WITH HIGHS
REACHING INTO THE MID 60S TO NEAR 70 DEGREES.
UNFORTUNATELY THIS A SHORTLIVED BREAK...AS THE NEXT CHANCE FOR
PRECIPITATION ARRIVES LATE THURSDAY NIGHT AND INTO FRIDAY. THIS
UPPER LEVEL LOW PRESSURE SYSTEM EXPECTED TO REMAIN JUST OFF TO THE
NORTH OF THE CWA...BUT AS THE TROUGH AXIS SWINGS THROUGH AND PUSHES
A SFC COLD FRONT THROUGH THE REGION...CANT RULE OUT SHOWERS AND FEW
THUNDERSTORMS. NOT EXPECTING SEVERE WEATHER AS BEST INSTABILITY IS
WELL TO THE SOUTH OF THE CWA. HIGHS EXPECTED TO REACH INTO THE
UPPER 60S TO MID 70S.
NO CHANGES MADE TO SATURDAY AND BEYOND.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH WEDNESDAY
EVENING FOR NEZ039>041-046>049-060>064-072>077-082>087.
KS...FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH WEDNESDAY
EVENING FOR KSZ005>007-017>019.
&&
UPDATE/DISCUSSION...ADOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 416 AM CDT TUE MAY 24 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 251200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 416 AM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THIS MORNING...SOME OF WHICH COULD BE ON THE STRONG SIDE WITH SMALL HAIL AND GUSTY WINDS. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED SEVERE THUNDERSTORM OR TWO WILL BE POSSIBLE ACROSS WESTERN PORTIONS OF NORTH CENTRAL KANSAS. HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS NEAR 60 MPH ARE THE PRIMARY HAZARDS. THIS AFTERNOON AND TONIGHT...THUNDERSTORMS WILL BECOME MORE LIKELY ACROSS THE OUTLOOK AREA...WITH SEVERE WEATHER ALSO EXPECTED DURING THIS TIME PERIOD. THE POTENTIAL EXISTS FOR HAIL LARGER THAN GOLF BALLS AND DAMAGING WINDS OF 70 MPH. TORNADOES WILL ALSO BE POSSIBLE NEAR ANY SURFACE BOUNDARY...BUT ESPECIALLY ALONG AND SOUTH OF A LINE FROM HEBRON NEBRASKA TO PHILLIPSBURG KANSAS. HEAVY RAINFALL IS EXPECTED OVER SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THIS AFTERNOON AND TONIGHT. FLOODING WILL BE POSSIBLE AND AS A RESULT...A FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE OUTLOOK AREA. PLEASE SEE THE LATEST FLOOD WATCH PRODUCT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ON WEDNESDAY...HEAVY RAINFALL IS EXPECTED TO CONTINUE ACROSS THE OUTLOOK AREA. FLOODING WILL BE POSSIBLE AND AS A RESULT...A FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE OUTLOOK AREA. PLEASE SEE THE LATEST FLOOD WATCH PRODUCT FOR FURTHER DETAILS. WINDY CONDITIONS ARE ALSO FORECAST ACROSS THE OUTLOOK AREA WEDNESDAY AFTERNOON AND EVENING...WITH SUSTAINED NORTH WINDS OF 25 TO 35 MPH AND GUSTS NEAR 45 MPH POSSIBLE. FINALLY...ADDITIONAL THUNDERSTORM CHANCES WILL RETURN LATE THURSDAY NIGHT INTO FRIDAY...AND AGAIN SATURDAY NIGHT. TOO MUCH UNCERTAINTY EXISTS AT THIS POINT TO DETERMINE THE THREAT FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION AT ANY POINT TODAY...BUT MAINLY THIS AFTERNOON AND EVENING. PLEASE REPORT ANY SEVERE WEATHER AND RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ADO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
602 AM CDT TUE MAY 24 2011
KSZ017-241130-
ROOKS KS-
602 AM CDT TUE MAY 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROOKS COUNTY UNTIL 630 AM
CDT...
AT 601 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF PALCO...OR 15 MILES
SOUTHEAST OF HILL CITY...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PALCO...
DAMAR...
ZURICH...
WEBSTER STATE PARK...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3913 9961 3941 9961 3949 9940 3914 9930
3913 9960
TIME...MOT...LOC 1102Z 221DEG 35KT 3918 9969SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
631 AM CDT TUE MAY 24 2011
KSZ017-241200-
ROOKS KS-
631 AM CDT TUE MAY 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR ROOKS COUNTY UNTIL 700 AM CDT...
AT 629 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ZURICH...OR 24 MILES SOUTHEAST OF HILL
CITY...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PALCO...
DAMAR...
ZURICH...
PLAINVILLE...
WEBSTER STATE PARK...
STOCKTON...
CODELL...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3955 9960 3945 9920 3915 9906 3913 9940
3913 9960
TIME...MOT...LOC 1131Z 219DEG 18KT 3918 9946SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
643 AM CDT TUE MAY 24 2011
KSZ005-241215-
PHILLIPS KS-
643 AM CDT TUE MAY 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PHILLIPS COUNTY UNTIL
715 AM CDT...
AT 638 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SPEED...OR 9 MILES SOUTH OF PHILLIPSBURG...
MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PHILLIPSBURG...
GLADE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3967 9955 3989 9930 3971 9908 3956 9934
3957 9936
TIME...MOT...LOC 1144Z 219DEG 18KT 3965 9936SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
700 AM CDT TUE MAY 24 2011
KSZ017-241230-
ROOKS KS-
700 AM CDT TUE MAY 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROOKS COUNTY UNTIL
730 AM CDT...
AT 657 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CODELL...OR 37 MILES
SOUTHEAST OF HILL CITY...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PLAINVILLE...
CODELL...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3914 9944 3937 9927 3932 9905 3928 9904
3913 9907
TIME...MOT...LOC 1200Z 215DEG 24KT 3913 9922
FAYThe national radar mosaic for the moment the first event began.
4 heavy rain, 4 flood. Local standard time, as filed.
Storm total rainfall of 3.61 inches was reported.
Storm total rainfall of 4.03 inches was reported.
Storm total rainfall of 3.31 inches was reported.
As a result of rainfall totals as high as 3 to 5 inches reported in the area, flooding occurred across southeastern portions of the county. A few county roads were reported covered in water, with some road closures lasting well into the day on the 25th.
As a result of rainfall totals as high as 3 to 5 inches reported in the area, flooding occurred across southwestern portions of the county. A few county roads were reported covered in water, along with Highway 128 south of Ionia, which was briefly closed. Some country road closures lasted well into the day on the 25th.
As a result of rainfall totals as high as 3 to 5 inches reported in the area, flooding occurred across northwestern portions of the county. A few county roads were reported covered in water and closed, with some road closures lasted well into the day on the 25th.
As a result of rainfall totals as high as 3 to 5 inches reported in the area, flooding occurred across northeastern portions of the county. A few county roads along with 2 bridges northwest of Covert were reported covered in water and closed, with some road closures lasted well into the day on the 25th. Ditches filled up, and water started to creep onto Highway 24 near Bloomington, but the road was not closed.
Storm total rainfall as of late evening was 5 inches.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2011Every state in 2011This day in weather historyWarnings in Kansas, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313682, 313685, 318170, 313686, 313687, 313688, 313690, 313684.